MAUDE Adverse Event Report: ARTHREX, INC. SP FBRTAK RC FBRTPE BLK/BLU & STTPE BLU; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. SP FBRTAK RC FBRTPE BLK/BLU & STTPE BLU; NON-DEGRADABLE FIXATN FASTENER
Model Number SP FBRTAK RC FBRTPE BLK/BLU & STTPE BLU
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 02/08/2024, it was reported by a sales representative via phone that an ar-3652tsp fibertak® rc suture anchor, and an ar-3652ttsp fibertak® rc suture anchor bent, and an ar-3650ds disposables kit was wasted.This occurred during a rotator cuff repair on (b)(6) 2024 the first anchor, ar-3652tsp was a self-punch and when attempting to insert it was bent.Then ar-3652ttsp ar-3652ttsp punched a hole and tried to insert which resulted in a bend.Then drill bit was used to attempt to make a bigger hole yet the anchor would still not go in.An ar-3650ds kit was used in this case and wasted.The patient had a hard bone.The case was completed using an ar-2324bcctt suture anchor.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual evaluation, it was noted that the distal tip of the inserter shaft of the fibertak® rc suture anchor, (black/blue) had bent.The fibertak rc, ft (blue/black), st (blue), with the implant assembled, were noted to be frayed on one side of the sheath and both ends.The method of bone preparation and the hard quality of the bone encountered were provided.The most likely cause for the reported failure can be attributed to improper bone preparation, misaligned insertion; prying/leveraging the device during insertion.Per dfu-0054-eo rev 5 e warnings - 9.Suturetak and fibertak suture anchors only: drilling in very hard bone may require cycling the drill while maintaining consistent alignment of the drill guide.Increased size, hard bone drills are also available for use.Precautions - 9.Self-punching suture anchors only: ensure that the angle of anchor insertion is perpendicular to the bone.Functional testing was not performed due to the damage to the device.

Brand Name
SP FBRTAK RC FBRTPE BLK/BLU & STTPE BLU
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18794011
Report Number1220246-2024-01160
Device Sequence Number17982134
Product Code MBI
UDI-Device Identifier10888867362946
UDI-Public10888867362946
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K203268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSP FBRTAK RC FBRTPE BLK/BLU & STTPE BLU
Device Catalogue NumberAR-3652TTSP
Device Lot Number15142167
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown